Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 9, 2015, 6:17 PM EDT for Yadkin County, North Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 6:17 PM EDT (22:17 UTC)
- Expired
- Apr 9, 2015, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:33 PM EDT | HAIL 0.75 | 1 S Yadkinville, NC | DIME SIZE HAIL AT RTE 421 AND HWY 601 |
| Apr 9, 6:35 PM EDT | HAIL 0.88 | Yadkinville, NC | |
| Apr 9, 6:37 PM EDT | TSTM WND DMG | 6 Ssw East Bend, NC | TREES AND POWER LINE DOWN ON FALCON RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS51 KRNK 092217
SVRRNK
NCC197-092300-
/O.NEW.KRNK.SV.W.0003.150409T2217Z-150409T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 617 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURCH TO NEAR BROOKS CROSSROADS TO BUCK SHOALS...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
JONESVILLE...
BOONVILLE...
EAST BEND...
AND BROOKS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3606 8088 3612 8084 3624 8083 3625 8078
3627 8078 3626 8075 3628 8074 3627 8073
3627 8068 3625 8067 3628 8063 3629 8063
3627 8060 3629 8054 3626 8053 3626 8047
3623 8044 3614 8044 3611 8051 3605 8051
TIME...MOT...LOC 2217Z 246DEG 30KT 3626 8075 3616 8076 3608 8082
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
619
WWUS51 KRNK 092239
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT THU APR 9 2015
NCC197-092300-
/O.CON.KRNK.SV.W.0003.000000T0000Z-150409T2300Z/
YADKIN NC-
639 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN YADKIN COUNTY...
AT 639 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SILOAM TO NEAR EAST BEND TO SHACKTOWN...MOVING EAST AT
30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
EAST BEND...
HUNTSVILLE...
SILOAM...
AND NEBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3628 8063 3624 8060 3628 8058 3629 8054
3626 8053 3626 8047 3623 8044 3614 8044
3611 8051 3605 8051 3606 8070
TIME...MOT...LOC 2239Z 253DEG 28KT 3626 8057 3619 8057 3611 8063
HAIL...1.00IN
WIND...70MPH
$$
MBS826
WWUS51 KRNK 092302
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT THU APR 9 2015
NCC197-092312-
/O.EXP.KRNK.SV.W.0003.000000T0000Z-150409T2300Z/
YADKIN NC-
702 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN YADKIN COUNTY HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3628 8063 3624 8060 3628 8058 3629 8054
3626 8053 3626 8047 3623 8044 3614 8044
3611 8051 3605 8051 3606 8070
TIME...MOT...LOC 2259Z 246DEG 30KT 3626 8057 3619 8057 3611 8063
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:28 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 9, 4:28 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 428 PM EDT THU APR 9 2015 .SYNOPSIS... HIGH PRESSURE BANKED AGAINST THE EASTERN FACE OF THE APPALACHIANS WILL SHIFT EAST...AND A WARM FRONT WILL LIFT THROUGH OUR REGION OVERNIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE APPALACHIAN REGION ON FRIDAY. DRY HIGH PRESSURE WILL MOVE IN OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 400 PM EDT THURSDAY... SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE HUGGING THE EASTERN FACE OF THE APPALACHIANS IS RETREATING THIS AFTERNOON...BUT STILL MAINTAINING ITS INFLUENCE ACROSS THE PIEDMONT. EASTERLY WINDFLOW HAS KEPT LOW CLOUDS BANKED AGAINST THE BLUE RIDGE...ALTHOUGH STRONG HEATING ACROSS NORTH CAROLINA OUTSIDE THE INFLUENCE OF THE HIGH IS CAUSING THESE LOW CLOUDS TO ERODE FROM SOUTHWEST TO NORTHEAST. AS SUCH...PORTIONS OF THE PIEDMONT IN NORTH CAROLINA AND SOUTHSIDE VIRGINIA MAY SEE A 6 TO 8 DEGREE SPIKE IN TEMPERATURES DURING LATE AFTERNOON IF CLOUD COVER EXITS THE AREA. STRONGER HEATING HAS OCCURRED ACROSS THE MOUNTAINS...ALSO OUTSIDE THE INFLUENCE OF HIGH PRESSURE...WHERE RADAR IMAGERY INDICATES A FEW SHOWERS ARE BEGINNING TO FIRE. THROUGH THIS EVENING AND TONIGHT...RAPID UPDATE MODELS HAVE BEEN CONSISTENT THROUGH THE DAY THAT THE SHOWERS DEVELOPING ACROSS THE NORTH CAROLINA HIGHLANDS WILL SHIFT EAST AS AN UPPER LEVEL DISTURBANCE PASSES ACROSS THE REGION. BETTER CHANCE FOR STORMS WILL BE ACROSS THE MOUNTAINS DURING EARLY EVENING WHERE GREATER INSTABILITY WILL BE LOCATED. AS THE ACTIVITY SHIFTS EAST HOWEVER... IT WILL RUN INTO THE MORE STABLE ATMOSPHERE ASSOCIATED WITH HIGH PRESSURE OVER THE AREA...AND WILL BEGIN TO WEAKEN. THE THREAT FOR ANY SEVERE STORMS THIS EVENING REMAINS REMOTE...HOWEVER WOULD NOT BE SURPRISED TO SEE A STRONG THUNDERSTORM OR TWO DURING EARLY EVENING ACROSS THE SOUTHWEST. SHOWER ACTIVITY WILL DIMINISH DURING THE EARLY HOURS OF FRIDAY...BUT CANNOT RULE OUT STRAY SHOWERS THROUGH THE NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE AREA...AND HAVE KEPT LOW CHANCE WORDING IN THE FORECAST. MUGGY CONDITIONS CAN BE EXPECTED THROUGH THE NIGHT...WITH LOWS HOLDING IN THE MID 50S TO LOW 60S. FOR FRIDAY...RAIN CHANCES WILL RAMP UP ACROSS THE MOUNTAINS DURING LATE MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. WITH ABUNDANT ATMOSPHERIC MOISTURE IN PLACE...FELT CONFIDENT IN INTRODUCING HIGH RAIN CHANCES IN THE FORECAST. WITH ABUNDANT CLOUD COVER TO START THE DAY AND RAIN ENTERING EARLY HOWEVER...BELIEVE THAT THUNDERSTORM ACTIVITY WILL BE MORE ON THE SCATTERED SIDE ACROSS THE MOUNTAINS. BETTER INSTABILITY WILL BE FOUND ACROSS THE PIEDMONT...ESPECIALLY EAST OF A DANVILLE TO LYNCHBURG LINE...AND WITH GREATER HEATING TAKING PLACE IN THE EAST...BELIEVE THAT ANY CHANCES FOR STRONG THUNDERSTORM ACTIVITY WILL BE FOUND ACROSS THE SOUTHSIDE. AT ANY RATE...THE COLD FRONT WILL PASS EAST DURING THE AFTERNOON AND IS EXPECTED TO PASS OUTSIDE OF OUR AREA DURING EARLY EVENING. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING A DRY NORTHWESTERLY WIND SHIFT...WITH RAPIDLY CLEARING CONDITIONS HEADING INTO THE EVENING. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 210 PM EDT THURSDAY... COLD FRONT SHOULD BE PUNCHING EAST THROUGH THE PIEDMONT FRIDAY EVENING BRINGING ANY LINGERING BACK EDGE SHOWERS AND STORMS TO AN END WELL BEFORE MIDNIGHT. FORECAST SOUNDINGS ALSO SHOW ADVECTION OF VERY DRY AIR ESPCLY ALOFT IN BEHIND THE BOUNDARY WITH ABRUPT CLEARING OF LOW LEVEL MOISTURE LIKELY DURING THE EVENING. THUS LEFT IN SOME CHANCE POPS MAINLY ALONG/EAST OF HIGHWAY 29 DURING THE EARLY EVENING BEFORE CLEARING THINGS OUT WITH ONLY SOME LEFTOVER HIGH CLOUDS AROUND. LARGE AREA OF HIGH PRESSURE BEHIND THE FRONT BUILDS IN FROM THE WEST SATURDAY BEFORE MOVING OVERHEAD SUNDAY MORNING...AND THEN OFFSHORE LATE IN THE DAY. THIS SHOULD BRING MOSTLY SUNNY SKIES AND A CLEAR OVERNIGHT FOR THE WEEKEND UNDER MUCH LESS HUMIDITY. HOWEVER IT WILL BE BLUSTERY BETWEEN THE BUILDING HIGH AND LOW PRESSURE TO THE NE SATURDAY BEFORE WINDS GO CALM SATURDAY NIGHT MAKING FOR GOOD RADIATIONAL COOLING CONDITIONS INTO DAWN SUNDAY MORNING. EXPECTING HIGHS TO BARELY TOP 60 IN THE MOUNTAINS SATURDAY UNDER A GUSTY NW WIND WITH READINGS CLIMBING TO AROUND 70 PIEDMONT GIVEN SOME AID VIA DOWNSLOPE FLOW. LOWS LIKELY DROPPING INTO THE 30S WEST AND 40- 45 EAST BY SUNDAY MORNING BUT THINKING MOST TO STAY ABOVE FREEZING GIVEN LACK OF VERY DRY AIR. HIGHS TO REBOUND A BIT SUNDAY UNDER WEAK WARM ADVECTION ALOFT BUT STILL MOSTLY 60S WITH THE SURFACE RIDGE SLOW TO MOVE EAST UNTIL LATE KEEPING MIXING RATHER LIGHT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT THURSDAY... OVERALL PATTERN WILL AGAIN BE CHARACTERIZED BY MEAN 5H TROFFINESS ACROSS THE EASTERN ROCKIES AS THE UPPER LOW ACROSS THE SW OPENS UP AND RATHER FLAT FLOW DEVELOPS ACROSS THE EAST BENEATH PASSING WAVES WELL TO THE NORTH. THIS SHOULD LEAD TO A VERY MOIST OVERRUNNING TYPE SW FLOW BY MIDWEEK AS HIGH PRESSURE SHIFTS OFFSHORE AND A STRONGER COLD FRONT EMERGES INTO THE PLAINS BY DAY7. APPEARS DRIEST PERIODS WILL BE SUNDAY NIGHT INTO MONDAY AHEAD OF ANOTHER WEAK COLD FRONT THAT WILL DIPPING INTO THE REGION BY MONDAY NIGHT AND TO THE SOUTH BY WEDNESDAY. HOWEVER WEAK IMPULSES EJECTING SE ALONG THE BOUNDARY LIKELY TO PRODUCE SOME SHOWER COVERAGE AS EARLY AS MONDAY AFTERNOON/NIGHT BEFORE THE LARGER SWATH OF DEEPER MOISTURE STARTS TO RETURN NE LATER TUESDAY WHEN WILL HAVE HIGHER CHANCE POPS. WEAK WEDGE LOOKS TO DEVELOP WEDNESDAY AND THEN ERODE DURING THURSDAY AS THE RESIDUAL BACKDOOR FRONT STARTS TO LIFT BACK NE AS WARM FRONT AHEAD OF THE STRONGER COLD FRONT TO THE WEST. THIS LIKELY THE PERIOD OF BETTER RAIN CHANCES ESPCLY BY THURSDAY WITH DEEPER PWATS ARRIVING...AND PERHAPS MORE INSTABILITY WITH THE WARM FRONT AROUND SO MAINLY HIGH CHANCE POPS WEDNESDAY INTO THURSDAY. AFTER A COOL START WITH LOWS MOSTLY IN THE 40S EARLY MONDAY...EXPECT MAINLY UNIFORM TEMPS WITH HIGHS IN THE UPPER 60S TO MID 70S FOR MUCH OF THE WEEK PENDING DEGREE OF INSOLATION EACH DAY AND LOWS IN THE 50S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 215 PM EDT THURSDAY... SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE REMAINS WEDGED AGAINST THE EASTERN FACE OF THE APPALACHIANS THIS AFTERNOON... WITH IFR STRATUS IN PLACE EAST OF THE BLUE RIDGE WITHIN THE EASTERLY FLOW. WEDGE LOSES INFLUENCE OVER THE MOUNTAINS...WHERE SOUTHWESTERLY WINDFLOW IS IN PLACE...AND SCATTERED CU IS BEING OBSERVED WITH VFR BASES. WHILE HEATING ALONG THE PERIPHERY OF THE STRATUS FIELD IS CAUSING THE STRATUS TO SLOWLY ERODE FROM WEST TO EAST...EXPECT KROA/KDAN/ KLYH TO REMAIN SOCKED IN IFR THROUGH THE REMAINDER OF THE DAY. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP IN THE MORE UNSTABLE AIR IN CENTRAL NORTH CAROLINA...AND PUSH NORTHEAST INTO THE FORECAST AREA DURING THE EVENING. LOOKING AT THE POSSIBILITY OF SPOTTY THUNDERSTORMS IN THE VICINITY OF KBLF/KLWB/KBCB THIS EVENING WHERE STRONGER AFTERNOON HEATING HAS TAKEN PLACE... HOWEVER ACTIVITY SHOULD WEAKEN AS IT PASSES FURTHER EAST WHERE THE WEDGE IS STRONGER. A WARM FRONT WILL LIFT THROUGH THE AREA OVERNIGHT...RESULTING IN A GRADUAL SOUTHWESTERLY WIND SHIFT ACROSS THE PIEDMONT BY DAWN. AS SUCH...EXPECT IFR CONDITIONS TO REMAIN IN PLACE FOR KROA/KDAN/KLYH THROUGH SUNRISE...WITH SOUTHWESTERLY FLOW AND DAYTIME HEATING HELPING TO LIFT THE LOW CLOUDS AFTER SUNRISE. RAIN CHANCES WILL INCREASE ACROSS THE MOUNTAINS DURING LATE MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. EXPECT A SOLID LINE OF SHOWERS... WITH EMBEDDED THUNDERSTORMS...TO PASS ACROSS THE AREA DURING THE AFTERNOON. GREATEST INSTABILITY/BETTER CHANCES FOR STRONG THUNDERSTORMS WILL BE FOUND ACROSS THE PIEDMONT...GENERALLY ALONG AND EAST OF A KDAN TO KLYH LINE. WITH SOLID RAINFALL WILL COME IFR/LOW MVFR CONDITIONS. COLD FRONT WILL EXIT THE AREA TO THE EAST DURING LATE EARLY EVENING...WITH IMPROVING CONDITIONS AS WINDS SHIFT NORTHWESTERLY WITH THE ARRIVAL OF HIGH PRESSURE. EXTENDED AVIATION DISCUSSION... PROLONGED PERIOD OF WIDESPREAD VFR THEN RETURNS FRIDAY NIGHT INTO SUNDAY UNDER HIGH PRESSURE BEHIND THE FRONT. SOME RETURN MOISTURE AND SHOWERS WITH ASSOCIATED MVFR COULD RETURN BY MONDAY BUT BETTER CHANCES BY TUESDAY WITH WARM FRONT APPROACHING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...JH LONG TERM...JH AVIATION...NF/SK
Hazardous weather outlook, Apr 9, 3:22 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 322 PM EDT THU APR 9 2015 VAZ010>014-016>020-022>024-032>035-101930- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ043>047-058-059-101930- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-015-WVZ042>044-507-508-101930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG THUNDERSTORMS COULD OCCUR THROUGH EARLY FRIDAY AFTERNOON AS A COLD FRONT PASSES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-101930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 322 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG STORMS WILL BE POSSIBLE INTO EARLY THIS EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE AS WELL. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 9, 4:59 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT THU APR 9 2015
VAZ009-015-092145-
SMYTH VA-GRAYSON VA-
459 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
WESTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 545 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RUGBY...MOVING TO THE NORTHEAST AT 20
MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
SUGAR GROVE...
TROUTDALE...
RUGBY...
COMERS ROCK...
AND MARION WYTHEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3698 8142 3697 8140 3690 8133 3677 8126
3676 8120 3657 8136 3658 8155 3660 8160
TIME...MOT...LOC 2057Z 206DEG 19KT 3663 8146
MBSLocal storm report, Apr 9, 5:02 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL TODD 36.30N 81.60W
04/09/2015 E0.75 INCH WATAUGA NC PUBLIC
LOOKS LIKE IT SNOWED.
&&
JDRSpecial weather statement, Apr 9, 5:29 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 529 PM EDT THU APR 9 2015 NCZ001-002-019-VAZ015-092230- ASHE-ALLEGHANY NC-WILKES-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...WILKESBORO... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 529 PM EDT THU APR 9 2015 OCCASIONAL THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION THROUGH 6:30PM. SOME STORMS WILL PRODUCE VERY HEAVY RAIN...DIME SIZE HAIL...AND WIND GUSTS OF 40 MPH TO 50 MPH ALONG WITH FREQUENT LIGHTNING. MOVE TO A SAFE LOCATION INSIDE A STURDY STRUCTURE AT THE FIRST SIGN THAT A STORM IS APPROACHING. MBS
Special weather statement, Apr 9, 5:56 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT THU APR 9 2015
NCZ019-020-092245-
YADKIN NC-WILKES NC-
556 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHEASTERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS FROM NEAR CLINGMAN TO NEAR WINDY
GAP...MOVING TO THE NORTHEAST AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 40 MPH TO 50 MPH ARE EXPECTED
WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
EAST BEND...
RONDA...
AND LONE HICKORY.
LAT...LON 3623 8102 3630 8087 3624 8087 3625 8080
3627 8078 3626 8075 3628 8074 3627 8073
3625 8065 3629 8062 3627 8060 3629 8054
3626 8053 3626 8047 3623 8044 3614 8044
3611 8050 3609 8052 3605 8067 3605 8102
TIME...MOT...LOC 2154Z 245DEG 29KT 3619 8095 3606 8095
MBSSpecial weather statement, Apr 9, 6:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT THU APR 9 2015
VAZ012-013-092245-
WYTHE VA-PULASKI VA-
606 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 645 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS FROM NEAR GRAHAMS FORGE TO NEAR
CRIPPLE CREEK...MOVING TO THE NORTHEAST AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 40 MPH TO 50 MPH ARE EXPECTED
WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ALLISONIA...
PULASKI...
SPEEDWELL...
MAX MEADOWS...
AND GUNTON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3685 8128 3715 8061 3696 8058 3685 8081
3681 8102 3681 8103 3678 8109 3677 8109
3676 8114 3676 8119 3677 8126 3679 8127
TIME...MOT...LOC 2204Z 237DEG 30KT 3693 8091 3677 8113
MBSLocal storm report, Apr 9, 6:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL BOONE 36.21N 81.67W
04/09/2015 E0.25 INCH WATAUGA NC TRAINED SPOTTER
0437 PM HAIL 3 S MAX MEADOWS 36.93N 80.94W
04/09/2015 E0.25 INCH WYTHE VA TRAINED SPOTTER
1/4 TO 1/2 INCH DIAMETER HAIL IN FORT CHISWELL.
0450 PM HAIL TODD 36.30N 81.60W
04/09/2015 E0.75 INCH WATAUGA NC PUBLIC
LOOKS LIKE IT SNOWED.
0506 PM HAIL JEFFERSON 36.42N 81.47W
04/09/2015 E0.25 INCH ASHE NC TRAINED SPOTTER
&&
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:36 AM EDT | Special Weather Statement | RNK | Caswell | 39 min |
| Apr 9, 4:21 PM EDT | Special Weather Statement | RNK | Watauga | 24 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RNK | Ashe | 35 min |
| Apr 9, 4:48 PM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Apr 9, 4:49 PM EDT | Special Weather Statement | RNK | Wilkes | 41 min |
| Apr 9, 5:56 PM EDT | Special Weather Statement | RNK | Yadkin | 49 min |
| Apr 9, 7:01 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 44 min |
| Apr 9, 7:42 PM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.